Alert archive / Minnesota / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Aberdeen, SD

September 10, 2012Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this red flag warning at Sep 10, 2012, 2:56 PM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Sep 11, 2012, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 2:56 PM CDT (19:56 UTC)
In effect from
Sep 11, 2012, 11:00 AM CDT
Expired
Sep 11, 2012, 6:47 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN

The radar

The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 459 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
459 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS83 KABR 101956
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
256 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING THEN
AGAIN ON TUESDAY...

GUSTY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF THE JAMES
RIVER VALLEY THROUGH THIS EVENING...WITH LOW RELATIVE HUMIDITY.
WINDS WILL BE LIGHTER ACROSS CENTRAL SOUTH DAKOTA...BUT
TEMPERATURES WILL RISE INTO THE UPPER 90S TO LOW 100S WITH
HUMIDITY AROUND 10 PERCENT OR LESS. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ONCE AGAIN ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE AREA. SOUTHERLY WINDS WILL SWITCH TO THE
NORTHWEST THROUGH THE DAY AND BECOME GUSTY. RELATIVE HUMIDITY IS
EXPECTED TO DROP TO BETWEEN 15 AND 25 PERCENT BY AFTERNOON.


SDZ267>271-110300-
/O.NEW.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
/O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-
256 PM CDT MON SEP 10 2012 /156 PM MDT MON SEP 10 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...269...270...271...272 AND 273...

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 267...268...269...270 AND 271...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270 AND 271.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BEGINNING
  TUESDAY MORNING AND PERSISTING THROUGH THE AFTERNOON. WINDS WILL
  SLOWLY BEGIN TO DIMINISH BY EARLY EVENING.

* RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT TUESDAY AFTERNOON. 

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ272-273-110300-
/O.NEW.KABR.FW.A.0010.120911T1600Z-120912T0000Z/
/O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY-
256 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...046...267...269...270...271...272 AND 273...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039...046...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273.

* WINDS...SOUTHWEST 15 TO 25 MPH. A COLD FRONT WILL MOVE THROUGH
  DURING THE AFTERNOON...SWITCHING WINDS TO THE NORTHWEST. 

* RELATIVE HUMIDITY...BETWEEN 20 AND 30 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
TMT
5 follow-up statements
140 
WWUS83 KABR 110201
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
901 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TUESDAY...

A TROF OF LOW PRESSURE WILL MOVE INTO EASTERN SOUTH DAKOTA FOR
TUESDAY. THIS WILL ALLOW FOR A RETURN OF THE HOT AND DRY
CONDITIONS ACROSS FAR EASTERN SOUTH DAKOTA AND INTO WESTERN
MINNESOTA TUESDAY...HOWEVER WINDS...WHICH WILL BE GUSTY TO START
THE DAY...ARE EXPECTED TO DIMINISH AS THE TROF CONTINUES EAST. ON
THE BACKSIDE OF THIS SYSTEM...GUSTY NORTHWEST WINDS WILL MOVE FROM
THE WESTERN DAKOTAS EARLY TUESDAY...PUSHING INTO THE MISSOURI AND
JAMES VALLEY AREAS THROUGH THE COURSE OF THE DAY. WHILE
TEMPERATURES WILL BE SOMEWHAT COOLER...DRIER AIR WILL FORCE 
RELATIVE HUMIDITY VALUES DOWN TO BETWEEN 10 AND 25 PERCENT AGAIN.

SDZ267>271-111000-
/O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
/O.CON.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-
901 PM CDT MON SEP 10 2012 /801 PM MDT MON SEP 10 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 7 PM CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 267...268...269...270 AND 271...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270 AND 271.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...BELOW 10 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ272-273-111000-
/O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
/O.CON.KABR.FW.A.0010.120911T1600Z-120912T0000Z/
TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY-
901 PM CDT MON SEP 10 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...046...272 AND 273...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273.

* WINDS...DEVELOPING EARLY OUT OF THE SOUTHWEST AT 10 TO 20 MPH
  WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

CONNELLY
018 
WWUS83 KABR 110956
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
456 AM CDT TUE SEP 11 2012

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TUESDAY...

A COLD FRONT WILL MAKE ITS WAY FROM NORTHWEST TO SOUTHEAST ACROSS
THE REGION TODAY. BEHIND THE FRONT NORTHWEST WINDS WILL INCREASE
TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. WINDS WILL BEGIN
TO INCREASE DURING THE MORNING HOURS FOR AREAS WEST OF THE JAMES
RIVER VALLEY...BUT WILL NOT INCREASE UNTIL THE AFTERNOON HOURS FOR
AREAS EAST OF THE JAMES RIVER VALLEY. PERSISTENT DRY CONDITIONS
AND LITTLE TO NO MOISTURE RETURN WILL ALLOW RELATIVE HUMIDITY
VALUES TO DROP QUICKLY TODAY. THE LOW HUMIDITY AND STRONG WINDS
WILL COMBINE TO CREATE CRITICAL FIRE DANGER ACROSS THE REGION.

MNZ039-046-SDZ272-273-111800-
/O.UPG.KABR.FW.A.0010.120911T1600Z-120912T0000Z/
/O.EXA.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY-
456 AM CDT TUE SEP 11 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SDZ267>271-111800-
/O.CON.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-
456 AM CDT TUE SEP 11 2012 /356 AM MDT TUE SEP 11 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...
270 AND 271...

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270 AND 271.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SERR
528 
WWUS83 KABR 111746
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1246 PM CDT TUE SEP 11 2012

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TODAY...

A COLD FRONT WILL CONTINUE ITS PROGRESSION ACROSS THE AREA TODAY.
BEHIND THE FRONT NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH POSSIBLE. PERSISTENT DRY CONDITIONS AND
LITTLE TO NO MOISTURE RETURN WILL ALLOW RELATIVE HUMIDITY VALUES
TO DROP QUICKLY TODAY. THE LOW HUMIDITY AND STRONG WINDS WILL
COMBINE TO CREATE CRITICAL FIRE DANGER ACROSS THE REGION.

MNZ039-046-SDZ267>273-120000-
/O.CON.KABR.FW.W.0016.000000T0000Z-120912T0000Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
1246 PM CDT TUE SEP 11 2012 /1146 AM MDT TUE SEP 11 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...268...269...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT ACROSS CENTRAL SOUTH
  DAKOTA. 20 TO 25 PERCENT FROM THE JAMES VALLEY AND POINTS EAST. 

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TMT
267 
WWUS83 KABR 111833 CCA
RFWABR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
133 PM CDT TUE SEP 11 2012

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TODAY...

.A COLD FRONT WILL CONTINUE ITS PROGRESSION ACROSS THE AREA TODAY.
BEHIND THE FRONT NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH POSSIBLE. PERSISTENT DRY CONDITIONS AND
LITTLE TO NO MOISTURE RETURN WILL ALLOW RELATIVE HUMIDITY VALUES
TO DROP QUICKLY TODAY. THE LOW HUMIDITY AND STRONG WINDS WILL
COMBINE TO CREATE CRITICAL FIRE DANGER ACROSS THE REGION.

MNZ039-046-SDZ267>273-120000-
/O.CON.KABR.FW.W.0016.000000T0000Z-120912T0000Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
133 PM CDT TUE SEP 11 2012 /1233 PM MDT TUE SEP 11 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...268...269...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT ACROSS CENTRAL SOUTH
  DAKOTA. 20 TO 25 PERCENT FROM THE JAMES VALLEY AND POINTS EAST. 

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TMT
641 
WWUS83 KABR 112347
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
647 PM CDT TUE SEP 11 2012

MNZ039-046-SDZ267>273-120100-
/O.CAN.KABR.FW.W.0016.000000T0000Z-120912T0000Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
647 PM CDT TUE SEP 11 2012 /547 PM MDT TUE SEP 11 2012/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...
270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

.THE DRY WEATHER PATTERN ACROSS THE REGION WILL CONTINUE. WINDS
HAVE DIMINISHED HOWEVER...WHICH WILL LIMIT FIRE GROWTH THROUGH THE
REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS.

$$

CONNELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 10, 12:32 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 10, 12:32 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1232 PM CDT MON SEP 10 2012

.UPDATE...

AVIATION DISCUSSION UPDATED FOR 18Z TAFS BELOW...

MAIN ISSUE FOR TODAY WILL BE THE CRITICAL FIRE DANGER AS RH VALUES
DROP TO 10 TO 20 PERCENT DURING THE AFTERNOON HOURS...WITH THE
LOWEST READINGS ACROSS CENTRAL SD WHERE VALUES ARE LIKELY TO FALL
EVEN LOWER THAN 10 PERCENT. WINDS WILL BE STRONGEST ALONG AND EAST
OF THE JAMES VALLEY TODAY...WITH LESSER SPEEDS OVER CENTRAL SD.
WILL LIKELY BE FLIRTING WITH WIND ADVISORY CRITERIA ACROSS THE
SOUTHEASTERN CWA INCLUDING PARTS OF NORTHEAST AND EAST CENTRAL SD
INTO WEST CENTRAL MN. SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS
AROUND 45 MPH. AT THIS POINT WILL HOLD OFF ON AN ADVISORY AND
CONTINUE TO MONITOR. WILL LIKELY BE A MARGINAL EVENT. MUCH ABOVE
NORMAL TEMPS TODAY AS IMPRESSIVE THERMAL RIDGE MOVES ACROSS THE
NORTHERN PLAINS AHEAD OF AN APPROACHING COLD FRONT. CURRENT
FORECAST TEMPS/WINDS/RH ETC LOOK ON TRACK FOR NOW AND ONLY MINOR
CHANGES NEEDED TO MORNING UPDATE. RED FLAG WARNING REMAINS IN
EFFECT THROUGH THE DAY AND WILL NEED TO EXAMINE POTENTIAL FOR MORE
FIRE WEATHER HEADLINES TOMORROW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
THERE ARE SOME CHALLENGES DURING THE SHORT TERM AND WILL ADDRESS
THEM BELOW.

THE WEATHER CONDITIONS TODAY ARE STILL SOMEWHAT DIFFICULT TO
DETERMINE. MODELS CONTINUE TO BRING A TROF OF PRESSURE ACROSS THE
REGION TODAY WITH VERY WARM TEMPS ALOFT AND GUSTY SOUTHERLY WINDS
FOR THE EASTERN DAKOTAS AND WESTERN MN. PREVIOUS MODEL RUNS WERE
SUGGESTING SUSTAINED WINDS AROUND 30 MPH COULD BE POSSIBLE OVER THE
HIGHER TERRAIN OF THE PRAIRIE COTEAU. HOWEVER THE 0Z RUNS TONIGHT
DISPLACE THE STRONGEST WINDS A BIT FURTHER SOUTH AND EAST OF THIS
CWA. BECAUSE MODELS ARE SHOWING SLIGHTLY WEAKER WINDS...WILL NOT
ISSUE A WIND ADV.

HIGH TEMPERATURES TODAY ARE RATHER DIFFICULT TO DETERMINE AS WELL.
THE NAM12 CONTINUES TO BE THE WARMEST MODEL WITH H85 WITH TEMPS
RANGING IN THE MID 20S...TO AROUND 30C. THE ECMWF/GFS HAVE GOOD
AGREEMENT SO WILL BLEND THESE TWO MODELS TOGETHER FOR TEMPERATURES
TODAY.

A STRONG COLD FRONT WILL SLIDE ACROSS THE REGION ON TUESDAY WITH
GUSTY NW WINDS EXPECTED POST FRONTAL. VERY DRY AIR IN THE LOWER
LEVELS WILL RESULT IN A DRY FRONTAL PASSAGE. HIGH PRESSURE WILL
BUILD INTO THE REGION BEHIND THE COLD FRONT WITH COOL AND DRY
CONDITIONS EXPECTED. THAT SAID...MODEL ARE SHOWING A LOW PRESSURE
SYSTEM LIFTING NORTHEASTWARD ACROSS THE CENTRAL PLAINS. MODELS
DISAGREE WITH THE PLACEMENT OF THE BAND OF PCPN ASSOCIATED WITH
THE LOW...WITH MOST SHOWING QPF JUST SOUTH OF THIS CWA. WILL
MAINTAIN POPS FOR NOW AS MODELS WILL LIKELY CHANGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
AN UPPER LEVEL SHORTWAVE TROUGH WILL TRACK ACROSS THE NORTHERN
PLAINS WEDNESDAY NIGHT AND THURSDAY. WEAK RIDGING THEN SETS UP
UNTIL ANOTHER WAVE APPROACHES AND TRACKS ACROSS THE REGION SUNDAY
NIGHT.

COOL SURFACE HIGH PRESSURE WILL JUST BE APPROACHING THE UPPER
MIDWEST WHEN THE EXTENDED PERIOD STARTS. THIS HIGH WILL BE THE
DOMINANT FEATURE OVER THE REGION THROUGH THE DAY FRIDAY. A TROUGH
THEN BEGINS TO DIG DOWN THE LEE OF THE ROCKIES...BRINGING WAA BACK
WITH IT. THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM LOOKS TO
TRACK ACROSS THE CWA LATE SATURDAY NIGHT AND SUNDAY...BUT WITH
MODEL TIME SECTIONS SHOWING THE MOISTURE CONFINED TO THE MID TO
HIGH LEVELS...EXPECT THE FRONT TO MOVE THROUGH DRY WITH JUST SOME
INCREASE IN CLOUD COVER.

THE AFOREMENTIONED SURFACE HIGH WILL BRING COOLER TEMPERATURES
WITH IT DURING THE FIRST HALF OF THE PERIOD. HIGH TEMPERATURES ON
THURSDAY AND FRIDAY WILL LIKELY BE BELOW NORMAL...GENERALLY IN THE
UPPER 60S TO LOWER 70S. WAA KICKS IN FRIDAY NIGHT WITH HIGHS ON
SATURDAY REBOUNDING BACK INTO THE UPPER 70S TO LOWER 80S BEFORE
COOLING BACK DOWN AS THE FRONT MOVES THROUGH ON SUNDAY.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT UNDER
MOSTLY CLEAR SKIES. SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 KTS AT
KABR AND KATY...POSSIBLY GUSTING TO NEAR 35 KTS. WINDS AT KPIR AND
KMBG WILL CONTINUE TO SUBSIDE THROUGH THE EVENING TO LESS THAN 10
KTS. A FRONTAL BOUNDARY WILL MOVE EAST SOUTHEAST DURING THE EARLY
MORNING HOURS ON TUESDAY WITH WINDS BACKING TO NORTHWESTERLY AND
INCREASING TO 15 TO 20 KTS...NEAR KMBG AND KPIR JUST AFTER 12Z
THEN LATER AT KABR AND KATY...BEFORE 18Z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
     LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED RIVER
     VALLEY-UPPER CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI
     COTEAU.

MN...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...TVT
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...TVT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 10, 4:38 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
438 AM CDT MON SEP 10 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-110945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
438 AM CDT MON SEP 10 2012 /338 AM MDT MON SEP 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL EASILY SOAR INTO THE 90S TO AROUND 100
DEGREES TODAY. THESE WARM TEMPERATURES WILL COMBINE WITH MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 10 TO 20 PERCENT AND GUSTY WINDS
TO PRODUCE EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST ON TUESDAY WITH
SUSTAINED WINDS OF 20 TO 30 MPH POSSIBLE. THESE WINDS WILL COMBINE
WITH VERY DRY AIR TO PRODUCE VERY HIGH FIRE DANGER FOR LOCATIONS
ALONG THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:56 PM CDTFire Weather WatchABR14 hr

Nearby

Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.